Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Monotone periodic orbits for torus homeomorphisms


Author: Kamlesh Parwani
Journal: Proc. Amer. Math. Soc. 133 (2005), 1677-1683
MSC (2000): Primary 37E30, 54H20; Secondary 58F20, 57M60
Published electronically: December 21, 2004
MathSciNet review: 2120254
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f$ be a homeomorphism of the torus isotopic to the identity and suppose that there exists a periodic orbit with a non-zero rotation vector $(\frac{p}{q},\frac{r}{q})$. Then $f$ has a topologically monotone periodic orbit with the same rotation vector.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37E30, 54H20, 58F20, 57M60

Retrieve articles in all journals with MSC (2000): 37E30, 54H20, 58F20, 57M60


Additional Information

Kamlesh Parwani
Affiliation: Department of Mathematics, Northwestern University, Evanston, Illinois 60208
Email: forty2@math.northwestern.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07877-3
PII: S 0002-9939(04)07877-3
Keywords: Homeomorphisms, periodic orbits, rotation vectors
Received by editor(s): January 12, 2004
Published electronically: December 21, 2004
Communicated by: Michael Handel
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.